Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 6, NWS Las Vegas, NV

June 11, 2005San Bernardino County, California; Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2005, 3:26 PM PDT for San Bernardino County, California; Lincoln County, Nevada. It was in force for 41 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2005, 3:26 PM PDT (22:26 UTC)
Expired
Jul 22, 2005, 5:33 PM PDT
In force
41 days
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

Counties San Bernardino County, CA, Lincoln County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 112231
SVRVEF
NVC017-112315-
/O.NEW.KVEF.SV.W.0006.050611T2226Z-050611T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA

* UNTIL 415 PM PDT

* AT 325 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR   
  ELGIN...OR ABOUT 19 MILES SOUTH OF CALIENTE...AND MOVING SOUTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 317 BETWEEN CARP AND ELGIN BY 350 PM PDT

PEOPLE IN THE PATH OF THIS STORM SHOULD ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE.

LAT...LON 3745 11460 3730 11473 3698 11438 3722 11415

$$

JGA
3 follow-up statements
000 
WUUS55 KVEF 222347
SVRVEF
CAC071-230030-
/O.NEW.KVEF.SV.W.0006.050722T2345Z-050723T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 PM PDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 530 PM PDT

* AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER WEST CENTRAL SAN 
BERNARDINO COUNTY...OR ABOUT 27 MILES NORTHWEST OF BARSTOW...AND 
MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF 
THE INDICATED COUNTY...TO THE EAST OF BORON. STRONG WINDS FROM THESE 
STORMS WILL AFFECT TRAVEL ALONG HIGHWAY 58 AND US 395.

IN ADDITION DAMAGING WINDS AND BRIEF HEAVY DOWNPOURS...CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3484 11763 3482 11734 3529 11721 3530 11762

$$

DAVIS
000 
WWUS55 KVEF 230018
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PDT FRI JUL 22 2005

CAC071-230030-
/O.CON.KVEF.SV.W.0006.000000T0000Z-050723T0030Z/
SAN BERNARDINO CA-
515 PM PDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM PDT FOR WEST 
CENTRAL SAN BERNARDINO COUNTY...

AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER RURAL WEST CENTRAL 
SAN BERNARDINO COUNTY...OR ABOUT 27 MILES NORTHWEST OF BARSTOW...AND 
WAS NEARLY STATIONARY. STRONG WINDS FROM THIS STORM WILL AFFECT 
TRAVEL ALONG HIGHWAY 58 AND US 395.

IN ADDITION TO DAMAGING WINDS AND HEAVY RAINFALL...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3484 11763 3482 11734 3529 11721 3530 11762

$$

DAVIS
000 
WWUS55 KVEF 230033
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
529 PM PDT FRI JUL 22 2005

CAC071-230039-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-050723T0030Z/
SAN BERNARDINO CA-
529 PM PDT FRI JUL 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO 
COUNTY HAS BEEN ALLOWED TO EXPIRE AT 530 PM PDT...

THE SEVERE THUNDERSTORM THAT IS LOCATED OVER WEST CENTRAL SAN 
BERNARDINO COUNTY...JUST NORTH OF STATE ROUTE 50 AND JUST TO THE 
EAST OF US ROUTE 395 HAS WEAKENED SLIGHTLY...TO BELOW SEVERE 
LEVELS. THIS STORM CONTINUES TO REMAIN STRONG AND IS CAPABLE OF 
PRODUCING VERY HEAVY RAINS...WIND GUSTS TO 50 MPH AND SMALL HAIL. 
THE STORM IS MOVING SLOWLY TO THE NORTHEAST AT 5 TO 10 MPH. 

LAT...LON 3484 11763 3482 11734 3529 11721 3530 11762

$$
SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:20 AM PDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 10:20 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1020 AM PDT SAT JUN 11 2005

.SYNOPSIS...A WEAK STORM SYSTEM MOVING ACROSS THE SOUTHERN GREAT
BASIN WILL PRODUCE ISOLATED THUNDERSTORMS OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA TODAY...BEFORE SHIFTING EAST TONIGHT. A WEAK HIGH
PRESSURE SYSTEM WILL THEN ALLOW FOR DRIER CONDITIONS WITH
TEMPERATURES WARMING TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&

.UPDATE...UPDATED MANY LOCATIONS FOR SLIGHTLY HIGHER TEMPS ACROSS
CLARK COUNTY...SAN BERNARDINO AND MOHAVE COUNTY THIS AFTERNOON. ALSO
BUMPED UP POPS FROM NORTHERN CLARK COUNTY INTO LINCOLN COUNTY AND
ALSO NORTHERN MOHAVE COUNTY FOR THE REST OF THE DAY. MAIN SHORTWAVE
EVIDENT ON WATER VAPOR JUST TO THE NORTH OF LINCOLN COUNTY IN
CENTRAL WHITE PINE COUNTY. SHOWERS AND THUNDERSTORMS HAVE PERSISTED
IN LINCOLN COUNTY SINCE EARLY THIS MORNING AND CONTINUE ACROSS THE
EASTERN HALF OF THE COUNTY CURRENTLY. RAINFALL AMOUNTS HAVE RANGED
FROM ONE QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH. A STRONG
JET IS DIGGING INTO THE REGION FROM THE NORTHWEST AND WILL PASS
ACROSS SOUTHERN NEVADA LATE THIS AFTERNOON AND THIS EVENING. THIS
WILL PROVIDE ENHANCED DYNAMICS FOR ANY LINGERING MOISTURE TO PRODUCE
AFTERNOON CONVECTION...MAINLY IN CLARK...LINCOLN AND MOHAVE
COUNTIES. THIS AFTERNOON WILL BE A BIT OF A BATTLE BETWEEN THE
DYNAMICS AND THE INTRUDING DRY AIR THAT WILL ALSO BE TAKING PLACE
FROM WEST TO EAST. EASTERN LINCOLN...NORTHEAST CLARK AND NORTHERN
MOHAVE COUNTIES WILL BE THE FAVORED AREAS FOR AFTERNOON CONVECTION.
ALTHOUGH THE WINDOW FOR STRONG THUNDERSTORMS IS SMALL...20 TO
00Z...ANY THUNDERSTORM THAT DO DEVELOP THIS AFTERNOON WILL HAVE THE
POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. NAM BUFR
CAPE VALUES ARE IN EXCESS OF 500 J PER KG WITH LIFTED INDICES
RANGING FROM MINUS 2 TO MINUS 5 ACROSS THE FAVORED AREAS.

.PREV DISCUSSION...NOCTURNAL CONVECTION CONTINUES OVER CENTRAL
NEVADA AS STRONG SHORTWAVE OVER NORTHERN CALIFORNIA SHIFTS TO THE
EAST. WATER VAPOR ALSO INDICATES STRONG JET STREAK BEGINNING TO COME
ONSHORE AND THIS SHOULD ADD TO DYNAMICS ALREADY IN PLACE OVER
CENTRAL NEVADA THIS MORNING. GFS SEEMS TO BE A LITTLE WEAK ON THE
INSTABILITY BUT NAM SEEMS TO HAVE A GOOD HANDLE ON IT SO TRENDED THE
FORECAST IN THAT DIRECTION FOR TODAY. SHORTWAVE FEATURE EXPECTED TO
CARVE OUT A WEAK TROUGH AS IT SLIDES SOUTHEAST INTO SOUTHERN CA AND
SOUTHERN NV THIS MORNING. GFS/NAM SHOWING ENOUGH AVAILABLE MOISTURE
OVER MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TO MENTION
ISOLATED TO SCATTERED THUNDER AS THIS SYSTEM MOVES THROUGH. ALTHOUGH
SURFACE DEWPOINT DEPRESSIONS ARE STILL PRETTY HIGH...PW SENSOR AT
MCCARRAN ALREADY SHOWING NEAR 0.85 INCHES. CONCERN FOR TODAY WILL BE
FIRE WEATHER AS SOME OF THESE THUNDERSTORMS WILL BE DRY AT LEAST
INITIALLY. NOT TOO WORRIED ABOUT LINCOLN COUNTY SINCE I BELIEVE
THERE IS ENOUGH AVAILABLE MOISTURE FOR THUNDERSTORMS TO BE
ACCOMPANIED BY RAIN...BUT PARTS OF CLARK...CENTRAL NYE...AND MOHAVE
COUNTIES COULD SEE SOME DRY LIGHTNING STRIKES. SHOWERS/THUNDER
SHOULD CONTINUE INTO THE EVENING HOURS BEFORE SHIFTING EAST WITH THE
TROUGH AXIS OVERNIGHT. WILL THEN SEE DRYING OVER THE AREA WITH
WARMER TEMPERATURES AS WEAK RIDGING BUILDS OVER THE AREA ON SUNDAY
AND MONDAY. BY MONDAY TEMPS SHOULD BE BACK UP TO NEAR NORMAL. &&

.LONG TERM...MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH TREATMENT
OF DEVELOPING LOW OFF THE PACNW COAST INTO THE FIRST OF NEXT WEEK.
GFS REMAINS THE STRONG OF THE RUNS...WHILE CANADIAN WEAKER AND LOOKS
TO BE A LITTLE MORE PROGRESSIVE. TRENDING TOWARDS THE GFS...UPPER
LOW TO BE NEAR 48N/135W BY 12Z TUESDAY AND THEN SLOWLY SHIFT
SOUTHEAST BY 12Z FRIDAY WITH LOW OFF THE SOUTHERN OREGON COAST AT
THAT TIME. INCREASED SOUTHWEST FLOW ACROSS THE CWA AS LOW SHIFTS
SOUTHEAST WITH MAIN QUESTION BEING HOW FAR WILL THE SHORT WAVE
RIPPLES BRING THE PRECIPITATION DOWN. AT THIS POINT MODEL INDICATES
THAT MAIN ACTIVITY TO REMAIN OVER THE CENTRAL SIERRA WITH LITTLE
INTRUSION INTO THE SOUTHERN SIERRA AND FOR NOW WILL CONTINUE CURRENT
FORECAST TREND OF KEEPING AREA DRY. WILL NEED TO WATCH NEXT SEVERAL
RUNS HOWEVER AS MAY NEED TO KICK POPS UP LATER. SOUTHWEST FLOW AHEAD
OF THE SYSTEM TO ALLOW TEMPS TO BUMP UPWARDS DURING THE LONG TERM
WITH AFTERNOON READINGS BEING NEAR NORMAL TUESDAY/WEDNESDAY. AS
TROUGH DROPS SOUTH HOWEVER...HEIGHTS/THICKNESS DROPS AND A POSSIBLE
INCREASE IN CLOUD COVER WOULD LIKELY LOWER TEMPS A LITTLE BELOW
NORMAL. WILL ALSO PUSH BREEZY CONDITIONS IN OUR MOST FAVORITE AREAS
TOWARDS THE END OF THE PERIOD.
&&

.AVIATION...ISOLATED THUNDERSTORMS TO CONTINUE ACROSS THE BEATTY
CORRIDOR THROUGH THE EARLY MORNING HOURS THEN SHIFT SOUTH INTO
EXTREME SOUTHERN NEVADA AND NORTHWEST ARIZONA BY LATE
MORNING/AFTERNOON THUS EFFECTING BOTH MORMON MESA/PEACH SPRING
CORRIDORS. ALTHOUGH THUNDERSTORMS NOT EXPECTED AT KLAS TODAY...
POSSIBLE ACTIVITY OVER NEARBY MOUNTAINS AFTER 18Z MAY CAUSE SOME
ERRATIC WINDS AT TIMES DURING THE AFTERNOON AND EARLY EVENING HOURS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

CZYZYK/DAVIS/JENSEN
Hazardous weather outlook, Jun 11, 8:37 AM PDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
837 AM PDT SAT JUN 11 2005

AZZ001-003-036-NVZ015>022-121528-
LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-SHEEP RANGE NV-SOUTHERN CLARK COUNTY NV-
SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
837 AM PDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...

AN AREA OF LOW PRESSURE WILL PUSH THROUGH SOUTHERN NEVADA THIS
AFTERNOON AND EVENING. THIS COMBINED WITH AN UNSEASONABLY STRONG JET
STREAM AND RELATIVELY HIGH SURFACE DEW POINTS WILL ENHANCE THE
LIKELIHOOD OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING.
SOME OF THESE THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE SMALL
HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:57 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 days
Jun 11, 4:13 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 days

Nearby

Severe Thunderstorm Warnings in California, 2005Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.